Reversible dilated cardiomyopathy related to amphotericin B therapy

Patrick J. Danaher, Michael K. Cao, Gregory M. Anstead, Matthew J. Dolan, Caroline C. DeWitt

Research output: Contribution to journalArticle

33 Scopus citations

Abstract

We describe a patient who developed dilated cardiomyopathy and clinical congestive heart failure after 2 months of therapy with amphotericin B (AmB) for disseminated coccidioidomycosis. His echocardiographic abnormalities and heart failure resolved after posaconazole was substituted for AmB. It is important to recognize the rare and potentially reversible toxicity of AmB.

Original languageEnglish (US)
Pages (from-to)115-117
Number of pages3
JournalJournal of Antimicrobial Chemotherapy
Volume53
Issue number1
DOIs
StatePublished - Jan 1 2004
Externally publishedYes

Keywords

  • Coccidioides immitis
  • Coccidioidomycosis
  • Posaconazole

ASJC Scopus subject areas

  • Pharmacology
  • Microbiology (medical)
  • Infectious Diseases
  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Reversible dilated cardiomyopathy related to amphotericin B therapy'. Together they form a unique fingerprint.

  • Cite this